Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: hypothyroidism and alcohol
|tntwilleford - Sat May 30, 2009 11:50 am|
can hypothyroidism and taking armor thyroid increase blood alcohol levels after drinking and cause false positives on a breathalizer? I've read several blogs where people have blown higher numbers after drinking small amounts of alcohol.
|John Kenyon, CNA - Thu Jun 04, 2009 8:33 pm|
While in general there should be no connection between thyroid replacement therapy and blood alcohol levels, there have been enough odd problems with the brand you've been using that I can only say I wouldn't be surprised if this particular type might cause some odd metabolic changes. There's no clear cause and effect, just a history of some people reacting in odd ways which have corrected with a switch to one of the other replacements such as Synthroid.
Hope this is helpful. Good luck to you.
|tntwilleford - Sun Jun 07, 2009 7:12 pm|
I appreciate your answer. My prescription is a compound which states levothy-something for t3 and levothyroxin for t4. Some of the research that I have done says that with this type of meds, your liver will not metabolize other meds such as ibuprofen. If thats the case, wouldnt it seem reasonable to think your liver wouldnt metabolize alcohol normally causeing higher concentraions in your blood than normal. And if that being the case, then breath tests would be abnormal. Whaat does your experience suggest?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.